is there a reason your doctor used this medication to lower blood pressure, it does seem a little out of the ordinary unless you have other medical problems. This medication works by forcing more water extraction from the blood, basically making you urinate much more to keep a lower volume of blood in the body. Is this because you have kidney problems? This medication can cause inflammation of the throat and/or airways so it may be the cause of your symptoms. I would speak to your GP and talk about changing to a more commonly used blood pressure medication if possible. Drugs like Ramapril or verapamil are widely used and are ace inhibitors. They work in a different way to the medication you are on and personally I had no symptoms during the year I was on Ramapril. You must ask your GP because there may be a good reason why your medication was chosen over ace inhibitors. I take it you are not diabetic, your medication can raise glucose levels in the blood. It also affects the level of potassium in your blood which can affect heart function.
Actually, is Diovan belongs to a class of blood pressure medications called angiotensin II receptor antagonist. It is a combination of Valsartan and the same diuretic as Hyzaar. It is essentially the same as Hyzaar which contains a combination of hydrochlorothiazide and losartan. Hydrochlorothiazide is a thiazide diuretic (water pill) that helps prevent your body from absorbing too much salt, which can cause fluid retention. Losartan is also in a group of drugs called angiotensin II receptor antagonists. Losartan keeps blood vessels from narrowing, which lowers blood pressure and improves blood flow which is exactly how Diovan works.
In both drugs, the diuretic is a very small dose at 12.5 mg. This is a very common high blood pressure med and both have the same potential side effects so I would think your symptoms are not related to your change in meds. You should discuss this with your doctor to be safe. There are many benefits to a diuretic, most BP meds have this as well. The idea is to decrease your fluid volume load which makes it easier for the heart to function and to help prevent the asorbtion of salt.
Check with your doctor and see what he thinks. There are many options out there, it is necessary to try several before finding one that works for you.
My guess is that your doc is trying to get fluids out of your lungs with the diuretic, common with CHF patients. You might ask if Lasix would be more appropriate. I was switched to Lasix and it helped very much. Your symptoms certainly mimic what I experience when I get a blockage. Blockages of course happen quickly, and I would urge to get this investigated very quickly. One of the big benefits of daily exercise is that you can give yourself an informal stress test, and it sounds like your daily exercise routine has altered.
I'd contact my doctor at once. Do keep us informed.